Alert archive / Illinois / River Flood Warnings in 2012

River Flood Warning 11, NWS Lincoln, IL

December 22, 2012Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 22, 2012, 8:08 AM CST for Clay County, Richland County, Illinois. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 8:08 AM CST (14:08 UTC)
Expired
Dec 23, 2012, 3:39 AM CST
In force
20 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 16.43 ft at Dec 22, 2012, 3:00 PM CST.

actionminormoderate10152012/2212/2312/24
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WGUS43 KILX 221408
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
808 AM CST SAT DEC 22 2012

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC025-159-230408-
/O.NEW.KILX.FL.W.0011.121222T1408Z-121224T0525Z/
/CLAI2.1.ER.121222T1135Z.121222T1800Z.121223T2325Z.NO/
808 AM CST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SUNDAY EVENING.
* AT  745 AM SATURDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS TO WOODED AREAS AND 
  AGRICULTURAL LAND IMMEDIATELY ADJACENT TO THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  16.2 SAT 8 AM    16.7   13.9   10.1



$$
3 follow-up statements
488 
WGUS83 KILX 221749
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1149 AM CST SAT DEC 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-230749-
/O.EXT.KILX.FL.W.0011.000000T0000Z-121223T1930Z/
/CLAI2.1.ER.121222T1135Z.121222T1645Z.121223T1330Z.NO/
1149 AM CST SAT DEC 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY AFTERNOON.
* AT 1045 AM SATURDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS TO WOODED AREAS AND 
  AGRICULTURAL LAND IMMEDIATELY ADJACENT TO THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  16.4 SAT 11 AM   16.1   14.0   10.4



$$
070 
WGUS83 KILX 230450
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1050 PM CST SAT DEC 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-231850-
/O.CON.KILX.FL.W.0011.000000T0000Z-121223T1930Z/
/CLAI2.1.ER.121222T1135Z.121222T2245Z.121223T1330Z.NO/
1050 PM CST SAT DEC 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY AFTERNOON.
* AT 1045 PM SATURDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS TO WOODED AREAS AND 
  AGRICULTURAL LAND IMMEDIATELY ADJACENT TO THE RIVER.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  16.2 SAT 11 PM   16.1   14.0   10.4

$$

SHIMON
979 
WGUS83 KILX 230939
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
339 AM CST SUN DEC 23 2012
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. ALL RIVER LEVELS 
ARE EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC025-159-231009-
/O.CAN.KILX.FL.W.0011.000000T0000Z-121223T1930Z/
/CLAI2.1.ER.121222T1135Z.121222T2245Z.121223T0630Z.NO/
339 AM CST SUN DEC 23 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT  245 AM SUNDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1230 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.0 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 SUN 3 AM    14.0   10.4    7.7



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 22, 5:46 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 22, 5:46 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
546 AM CST SAT DEC 22 2012

.DISCUSSION...
ISSUED 330 AM CST SAT DEC 22 2012

QUIET WEATHER EXPECTED THIS WEEKEND WITH LIGHTER WINDS AND A FAIR
AMOUNT OF SUNSHINE ESPECIALLY TODAY. MORE ACTIVE PATTERN EXPECTED
THEREAFTER FROM MON THROUGH THE REST OF THE WEEK WITH THREE WX
SYSTEMS TO AFFECT THE REGION...THE STRONGEST ONE BEING TUE NIGHT
AND WED WHERE 00Z GFS AND ECMWF MODELS SHOW HEAVY SNOW IN
SOUTHEAST IL...WHILE 00Z GEM IS FURTHER SE WITH LOW PRESSURE TRACK
DEEPENING NE FROM THE SOUTHERN MS VALLEY INTO THE TN VALLEY AND
KEEPING QPF SE IL. GFS MODEL HAS TRENDED NORTHWARD WITH LOW
PRESSURE TRACK AND CORRELATING QPF FIELD WHILE ECMWF HAS TRENDED A
BIT FURTHER SOUTH. WILL USE A BLEND OF THE GFS AND ECMWF MODELS
FOR MID WEEK STORM SYSTEM.

SHORT TERM...TODAY THROUGH TUESDAY (CHRISTMAS DAY)...

NICER WEATHER EXPECTED THIS WEEKEND WITH LIGHTER WINDS AND AMPLE
SUNSHINE TODAY WITH INCREASING HIGH SUNDAY ESPECIALLY IN SE IL.
1029 MB HIGH PRESSURE OVER THE LOWER MS VALLEY AND RIDGING
NORTHWARD ACROSS THE MS VALLEY WILL DRIFT EAST OF IL BY AFTERNOON
AND PROVIDE SUNNY SKIES WITH CLOUDS PASSING NORTH AND EAST OF
CENTRAL IL. HIGHS TODAY IN THE 30S...RANGING FROM NEAR FREEZING
OVER NORTHERN AREAS AND UPPER 30S TO NEAR 40F IN SE IL WHERE NO
SNOW COVER. WENT COLDER FOR LOWS TONIGHT AND SUNDAY NIGHT OVER
DEEPER SNOW PACK OVER THE IL RIVER VALLEY WITH UPPER TEENS/LOWER
20S AND COLDEST OVER KNOX/STARK COUNTIES. LOWS IN THE UPPER 20S TO
NEAR 30F OVER SE IL.

1010 MB LOW PRESSURE MOVES FROM THE TX PANHANDLE AT SUNSET TODAY
TO CENTRAL AR BY MIDNIGHT SUNDAY NIGHT AND ALONG THE WESTERN KY/TN
BORDER BY DAWN MON AND INTO CENTRAL WV BY SUNSET MON. A FAIRLY
STRONG SHORT WAVE ALSO EJECTS FROM THE NORTHERN ROCKIES INTO IL
MONDAY MORNING PROVIDING ADDITIONAL LIFT...THOUGH DEEPER MOISTURE
LACKING WITH THIS SYSTEM. HAVE 20-30% CHANCE OF LIGHT SNOW MONDAY
OVER CENTRAL IL AND LIGHT RAIN IN SE IL...SE OF I-70. PERHAPS A
MIX BETWEEN I-72 AND I-70. BUT ANY SNOW AMOUNTS SHOULD BE SMALL.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT

DRY WEATHER EXPECTED CHRISTMAS DAY THEN STRONG LOW PRESSURE
DEVELOPS OVER THE LOWER MS VALLEY AND EJECTS NE ACROSS THE TN
AND EASTERN OHIO VALLEY WED. A WINTER STORM LOOKS MORE LIKELY OVER
PARTS OF THE MID MS AND OHIO VALLEY AND COULD POSSIBLY HEAVY SNOW
INTO SE IL...THOUGH KEPT LIKELY POPS SE OF LAWRENCEVILLE TUE NIGHT
AND WED. A STRONG UPPER LEVEL TROF AND ELONGATED SURFACE LOW
PRESSURE THEN MOVES INTO THE MS VALLEY WITH NEXT CHANCE OF SNOW
FRI/FRI NIGHT AND DIMINISHING SAT TO THE EAST.

07
&&

.AVIATION...
ISSUED 546 AM CST SAT DEC 22 2012

QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED ACROSS THE CENTRAL
ILLINOIS TERMINALS THROUGH THE 12Z TAF VALID TIME. VARIABLE WINDS
WILL TREND SOUTHERLY LATER TODAY AS A RIDGE OF HIGH PRESSURE
CLEARS THE AREA. THE WINDS SHOULD TREND VARIABLE AGAIN TONIGHT AS
A WEAK FRONTAL BOUNDARY APPROACHES.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 22, 5:42 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CST SAT DEC 22 2012

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
542 AM CST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF RAIN OR SNOW FROM MONDAY THROUGH
WEDNESDAY. THE BEST CHANCE FOR CONSIDERABLE SNOWFALL IS EXPECTED
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

Nearby

River Flood Warnings in Illinois, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.